Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 83, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 12, 2007, 12:17 PM MDT for Albany County, Wyoming. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 12:17 PM MDT (18:17 UTC)
- Expired
- Jul 12, 2007, 12:29 PM MDT
- In force
- 12 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 84 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 121819 SVRCYS WYC001-121900- /O.NEW.KCYS.SV.W.0083.070712T1817Z-070712T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 1217 PM MDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... THIS WARNING DOES NOT INCLUDE THE CITY OF LARAMIE. * UNTIL 100 PM MDT * AT 1215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 14 MILES NORTH OF BALDY PEAK...OR ABOUT 30 MILES NORTH OF LARAMIE...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BALDY PEAK BY 100 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4187 10538 4178 10568 4150 10560 4158 10530 $$ WEILAND
1 follow-up statement
000 WWUS55 KCYS 121829 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1228 PM MDT THU JUL 12 2007 WYC001-121838- /O.CAN.KCYS.SV.W.0083.000000T0000Z-070712T1900Z/ ALBANY WY- 1228 PM MDT THU JUL 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALBANY COUNTY IS CANCELLED... DOPPLER RADAR INDICATED A SEVERE STORM PRODUCING A POSSIBLE TORNADO 27 MILES TO THE NORTH OF LARAMIE. FOR THAT REASON...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED AND REPLACED BY A TORNADO WARNING UNTIL 115 PM FOR EAST CENTRAL ALBANY COUNTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4187 10538 4178 10568 4150 10560 4158 10530 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:50 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 12, 9:50 AM MDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 950 AM MDT THU JUL 12 2007 .DISCUSSION...A FEW SHOWERS HAVE BEEN NOTED OVER PARTS OF SOUTHEAST WYOMING SINCE MID MORNING. IN ADDITION...SATELLITE IMAGERY INDICATED A FAIR AMOUNT OF MID LEVEL MOISTURE PRESENT OVER ESPECIALLY THE SOUTHWEST PART OF THE CWA. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE THIS AFTERNOON AND EVENING OVER AT LEAST THE SOUTHWEST PART OF THE CWA WITH THUNDERSTORMS A GOOD POSSIBILITY. THE POTENTIAL FOR SEVERE EXISTS AGAIN LATER THIS AFTERNOON AND THIS EVENING TO THE EAST OF THE LARAMIE RANGE OVER TO THE SOUTHERN PANHANDLE. AT THIS TIME...CAPE AND INSTABILITY VALUES APPEAR THAT THEY WILL BE THE GREATEST OVER THE SOUTHERN PANHANDLE. A JET STREAK WILL MOVE ACROSS THE CWA THIS AFTERNOON AND EVENING AND WILL ENHANCE THE ACTIVITY. CLOUDS AND SOME SHOWERS WERE ALREADY A RESULT IN THE NORTHWEST PART OF THE STATE. THAT FEATURE MAY MAKE FOR A SOMEWHAT EARLIER START TO THE ACTIVITY. THERE IS ALSO A WEAK SURFACE BOUNDARY THAT WILL MOVE THROUGH THE EAST PART OF THE CWA DURING THAT TIME AS WELL. HAIL AND HEAVY RAIN WILL BE THE MAIN WEATHER ELEMENTS FROM THE STORMS. && .PREVIOUS DISCUSSION /ISSUED AT 420 AM MDT THU JUL 12 2007/ SHORT TERM...NW FLOW WILL BE ALOFT TODAY THROUGH FRIDAY. AN UPPER RIDGE WILL REMAIN OVER THE WESTERN U.S. WITH THE AXIS EXTENDING INTO THE PAC NW. MID LEVEL MOISTURE WILL AGAIN BE PRESENT AS MONSOONAL MOISTURE CONTINUES TO MOVE INTO THE AREA FROM THE SOUTH. LIS THIS AFTERNOON WILL BE FROM -3 TO -5 EAST OF THE LARAMIE RANGE WITH CAPE VALUES BETWEEN 1000 AND 1800 J/KG. AGREE WITH SPC DAY ONE OUTLOOK FOR THE SOUTHERN HALF OF THE NEBRASKA AND EXTREME SOUTHEAST WY...WHICH WILL BE AHEAD OF A THETA E RIDGE AXIS MOVING ACROSS THIS AREA THIS AFTERNOON. WILL GO WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS MUCH OF THE CWA TODAY...WITH A FEW STORMS POSSIBLY BECOMING SEVERE IN THE ABOVE MENTIONED AREA. LARGE HAIL WILL AGAIN BE THE PRIMARY THREAT WITH THE STORMS ALONG WITH BRIEF HEAVY RAIN. ON FRIDAY...THE UPPER RIDGE AXIS WILL SHIFT EAST TO THE INTERMOUNTAIN REGION. AIRMASS REMAINS ABOUT THE SAME...SO WILL CONTINUE A CHANCE OF LATE DAY THUNDERSTORMS ACROSS ALL BUT THE EXTREME NORTH OF THE CWA ON FRIDAY. CAPE VALUES AND LIS WILL NOT BE AS GOOD ON FRIDAY FOR SEVERE STORMS AND BELIEVE THAT SEVERE STORMS WILL STAY TO THE SOUTH OF THE FORECAST AREA. HIGH TEMPERATURES WILL BE AROUND NORMAL BOTH TODAY AND TOMORROW. LONG TERM...SAT THRU WED...STG UPPER RIDGE STARTS SHIFTG E INTO THE REGION ON SAT AND THEN SLOWLY MOVES E UNTIL IT IS JUST E OF AREA BY WED. TEMPS TO WARM UP BACK TO A LITTLE ABOVE NORMAL LEVELS. SAT MAY END UP HAVING THE FEWEST LATE DAY TSTMS...BUT IT LOOKS LIKE SOME RESIDUAL MSTR FROM THE SW WILL SHIFT OVER INTO THE AREA FOR SUN INTO WED WITH A BETTER COVERAGE PERHAPS. MODELS IN BETTER AGREEMENT TNGT WITH RESPECT TO PAC NW UPPER TROF. GFS HAS SLOWED ITS EWD MOVEMENT OF THIS FTR...WITH THE UPPER RIDGE HOLDING FAIRLY STRONG ACROSS THE REGION...JUST LIKE OTHER MODELS ARE SHOWING. && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH TONIGHT. MVFR CONDITIONS WILL OCCUR IN AND NEAR THE AFTERNOON AND EVENING THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, Jul 12, 10:13 AM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1013 AM MDT THU JUL 12 2007 NEZ019>021-054-055-WYZ067>070-131130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1013 AM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP BY MID AFTERNOON AND THEN CONTINUE INTO THE EVENING HOURS OVER THE SOUTHEAST WYOMING PLAINS AND THE SOUTHERN NEBRASKA PANHANDLE. THE ATMOSPHERE WILL BE MOIST AND UNSTABLE OVER THAT AREA. THE STORMS WILL BE TRIGGERED BY A WEAK DISTURRBANCE MOVING ACROSS THE REGION IN THE UPPER ATMOSPHERE AND A WEAK SURFACE COLD FRONT MOVING INTO THE CENTRAL HIGH PLAINS. SOME OF THE STORMS WILL PRODUCE SEVERE WEATHER LATE THIS AFTERNOON AND THIS EVENING... PRIMARILY OVER THE SOUTHERN PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING. THE STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND GUSTY WINJDS. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY...WITH THE FEWEST STORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-131130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA- 1013 AM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE OVER THE AREA FROM MID AFTERNOON THROUGH THE EVENING. THE STORMS WILL NOT BE STRONG ENOUGH TO PRODUCE SEVERE WEATHER OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT TEMPERATURES RETURN STARTING THIS WEEKEND AND CONTINUE INTO THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-131130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 1013 AM MDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SCATTERED COVERAGE OFD THUNDERSTORMS WILL BE OVER SOUTH CENTRAL WYOMING THIS AFTERNOON AND EVENING. THE STORMS WILL PRODUCE A PERIOD OF MODERATE RAINFALL...SMALL HAIL...GUSTY WINDS AND LIGHTNING. ALL OF THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY...WITH THE FEWEST STORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:52 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 23 min |
| Jul 11, 8:21 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 39 min |
| Jul 12, 12:26 PM MDT | Tornado Warning | CYS | Albany | 49 min |
| Jul 12, 1:06 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 39 min |
| Jul 12, 1:14 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 57 min |
| Jul 12, 1:45 PM MDT | Severe Thunderstorm Warning | CYS | Laramie, Platte | 13 min |
| Jul 12, 1:52 PM MDT | Flash Flood Warning | CYS | Laramie | 113 min |
| Jul 12, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Albany | 31 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.